Ruth's journey

Ruth's journey

Hello all, after I started our family, we all noticed that my hands and whole body were shaking. Well since this all started 29 years ago I have seen over 10 doctors from all over and they all say the same. ESSENTIAL TREMORS and the side effects from their medications were worse than my tremors. The last medication I was on was TOPAMAX, which took my "short term memory away", so if anyone is on this drug, PLEASE be careful.. So now I just go on about my day and manage the best way I know how.

I am now using ESSENTIAL OILS and helping me alot.

Now I find out during a family funeral that PARKINSON'S run in our family. So I am looking for something NATURAL that can help me..

I wont go back to the Neurologist for some other kind of drug and deal with the horrible side effects.

So I am on the hunt for something natural that might control my hands better.

I have 2 grandkids that are my world and to not be able to enjoy them when they are over is just killing me..

I am 55 to young to not being able to enjoy life to the fullest.

Any suggestions from anyone?

thanks

Ruth

5 Replies

oldestnewest
  • Hello Ruth , I have essential tremors, diagnosed about 13 yrs ago, age 60 then. I had always had a tremor in my hands to some small degree. Tremors got bad and I could not work, saw a neurologist and he started me on low dose beta blocker propanol. After increased strength of doses, I was able to get back to work, it took some weeks before we got the right dose for me. I have since been able to decrease the strength of propanol as I was disabled from that and a back problem. I am on this site or forum because four yrs ago I was diagnosed with polchthemia. Hope you try more drugs for the tremors. I was lucky the drug doesn't give me side affects. Wishing you well.

  • I have been very lucky in that respect, the end of 2013 my medication for my epilepsy was changed to epilim, start at high dose and work down, unfortunately my epilepsy specialist retired then. I was on the high dosage and started to develop serious tremors in my hands, diagnosed with ET and Parkinson's disease I was resigned to my fate, almost ready for relevant medication, until a neurologist noticed "something was not right!" I went for a DAT scan and my results proved I had not got Parkinson's, my medication was changed, Fycompa, and lo and behold my hands began to steady. Six months later I still have slight shaking in my hands but they are definitely improving, and I can write again at the age of 60! Hello World!!

    I have been on TOPAMAX for the epilepsy, fifteen years ago, and as you say can have nasty short term memory effects, in fact a friend nicknamed it the "40 minute pill", he would ask me a question and forty minutes later I would give him an answer. I think in a couple of my local hospitals some staff still humoursly refer to it as that?

    best

    Shaun

  • PLEASE PLEASE get off of the TOPAMAX. I had went to a new doctor about 6 years ago and I told him what I was on for 10 years and he said that was the MAIN drug on the streets back in the 50's.. Please ask your doctor to change this. My memory was so bad I could not remember what I even ate for lunch that day.. and of course said that was a "side effect" but that it was very low. I proved him wrong.. Never again will I ever take TOPAMX ever again.

    for the FYCOMPA, I have never heard of that b4. What if any are the side effects?

    I am getting ready to go back to my old doctor and tell him I found out Parkinson's runs in our family bad and see if he will put me on some medication and see what happens.

    sorry to hear you have EPILEPSY, our youngest daughter has that and it can be horrible. she was having seizures 4 or 5 per day years ago. tried all kinds of medication and Nothing would help her. Then a NEW medication came out called KEPPRA, and WOW her life changed that very first dose. Its once a day medication. But she takes 500mg twice a day.. ASK your doctor about KEPPRA, it will change your life.. That medication saved our daughters life. she has been seizure FREE for 6 yrs.. she will NEVER be off this medication..

  • FYCOMPA seems to be new, out about a year, I think, certainly my chemist said I was the first one they knew who had them! 4mg. Side effects, as far as I'm concerned, is tiredness especially in the morning, always take them before bed, a shower in the morning and I feel fine. My balance is affected, an alarming one was when I first started taking them was suicidal thoughts, that wore off. There is always a chance of bad mood swings as well? 'Appreciation' of food does not help my expanding waistline! I have not tried drinking alcohol since starting them kidney/liver trouble from a fall from a seizure has stopped that, happened a number of years ago! My scare from the side effects of EPILIM, Parkinson's types now wearing off, I'm a retired professional genealogical/historical researcher I can now write again!!

    I worked it out over the years I've had something like 400 seizures, juvenile myclonic epilepsy!

    A word of warning on some of my medication over the years they can work very well for a while usually happens within six months the body 'adapts' to them and then the trouble comes back, I don't think that happened with me and KEPPRA but it has happened to me over the years with some of the other products!

  • Hi Ruth, can't help you with any advice but I am sending you a Virtual Hug! xx

You may also like...